4 doctors weighed in:
How concerned should I be about fluoride from various sources (water, tea, toothpaste, etc.)?
4 doctors weighed in

Dr. Lon Kessler
Dentistry
In brief: No concern
Flouride found in drinking water is regulated and safe.
I recommend using toothpaste with flouride.

In brief: No concern
Flouride found in drinking water is regulated and safe.
I recommend using toothpaste with flouride.
Dr. Lon Kessler
Dr. Lon Kessler
Thank
In brief: Not
You should not be concerned as Fluoride is helpful in keeping your teeth hard and resistant to decay.

In brief: Not
You should not be concerned as Fluoride is helpful in keeping your teeth hard and resistant to decay.
Dr. Edward Zuckerberg
Dr. Edward Zuckerberg
Thank
Dr. Daniel Chappell
Family Medicine
In brief: Not very
The amounts of Fluoride we get from city water, toothpaste and other sources is a small non toxic amount.
Fluoride in excess can cause staining of the teeth, but this is usually due to taking to much of the oral supplement.

In brief: Not very
The amounts of Fluoride we get from city water, toothpaste and other sources is a small non toxic amount.
Fluoride in excess can cause staining of the teeth, but this is usually due to taking to much of the oral supplement.
Dr. Daniel Chappell
Dr. Daniel Chappell
Thank
David Bracho
General Practice
In brief: Sufficient Fluoride
The main concern with Fluoride is if one is getting enough.
Fluoride is very important for the maintenance of oral health and has been shown to be safe. Fluoride deficiency is linked to dental caries and supplementation is recommended for children whose water is not fluorinated. Fluoride overdose is very rare and can cause stomach upset and graying of the teeth over time.

In brief: Sufficient Fluoride
The main concern with Fluoride is if one is getting enough.
Fluoride is very important for the maintenance of oral health and has been shown to be safe. Fluoride deficiency is linked to dental caries and supplementation is recommended for children whose water is not fluorinated. Fluoride overdose is very rare and can cause stomach upset and graying of the teeth over time.
David Bracho
David Bracho
Answer assisted by David Bracho, Medical Student
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified,
384K people helped
Continue
107,000 doctors available
Read more answers from doctors